Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
12 days ago I went up to 225mg of effexor. I am having a lot of anxiety. I am also feeling kind of dead emotionally. What is happening. My Dr. is at a loss. I feel like the effexor may not be the best choice anymore but the Dr. has no idea what to change me to and has for a refferal to a psychiatrist but this can take forever in canada.
Few patients may experience an increase in anxiety symptoms during the initiation of treatment of after increasing the dose but in most cases these symptoms subside within 1-3 weeks. You have recently increased the dose and may be why you are also experiencing the same.
You can discuss with your doctor about starting Alprazolam in a low dose strength of .25 to .5 mg once or twice a day to control these anxiety symptoms and nervousness for few weeks till your anxiety symptoms subside. Later on your doctor can taper it down.
Alprazolam also has a mood elevating effect so it will also help in emotional numbness.
are you online right now?
Yes I am on line. I do notice that the anxiety has decreased some what over the last day.
That is a good thing. In that case, you need not to worry much as this anxiety symptoms should subside by its own. As I mentioned earlier, you can discuss with your doctor about trying Alprazolam either daily or as and when needed basis to control the intermittent anxiety symptoms if any.
Ok. One thing the Dr. did mention was abilify, what is your opinion on this option?
Abilify in low dose can be added in certain cases for treatment resistant depression but I don't think it will be of any help in controlling anxiety symptoms.
Good to know. I had the feeling the GP was not sure what to do. I will take note of your advise though. Thank You
you are most welcome.
do you have any other question to ask?
.OKMH53016130 My son is very anxious. He gets like